Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

I took augmentum for an infected tooth for a week.

DOCTOR OF THE MONTH - Sep 2017
Sep 2017
User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2008
Answered : 13028 Questions
Question
I took augmentum for an infected tooth for a week. I got a skin rash similar to hives. They itch and
do not seem to be going away. I stopped taking the augmentum about a week and a half ago but still
have the rash. I have no other symtoms. The dentist gave me something else to take, but I wouldn't
take it because he said that the symtoms could be worse. When I got that prescription, it said many
things and one statement" hardly ever fatal" alarmed me.
How long do you think this rash will last.
Fri, 9 Feb 2018 in Asthma and Allergy
 
 
Answered by Dr. Kaushal Bhavsar 44 minutes later
Brief Answer:
You are mostly having delayed allergic reaction.

Detailed Answer:
Thanks for your question on HealthcareMagic.
I can understand your concern.

Augmentin is having Amoxicillin and Clavulanic acid.
Amoxicillin can cause this type of allergic skin reactions.
It can also cause delayed allergic reaction which lasts for 1-2 months.
So your skin lesions may last for 1-2 months.
You can take Montelukast (anti-allergic) and Levocetirizine (antihistamine) tablet 10 mg once daily.
Also, you may apply Mometasone cream on the lesion.
These will definitely help you.

And no need to worry much as these lesions are neither very serious nor fatal. So, this is the reason why your doctor wrote that sentence.

Hope I have solved your query. I will be happy to help you further.
Wish you good health.
Thanks.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor